MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510k #: k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a cystoretrograde with stent placement procedure using a open-end flexi-tip ureteral catheter, the catheter broke off into the patient's bladder.The physician inserted the catheter, and toward the end of the procedure noticed that two pieces of the catheter had broken off into the bladder.The patient did require an additional procedure due to the occurrence.The patient was sent to interventional radiology for an antegrade nephrostogram and percutaneous ureteral stent placement.Based on hospital records, the patient was discharged.The patient had to undergo the additional and unexpected procedure as mentioned.This resulted in additional time under anesthesia.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual examination confirmed a catheter was returned in used condition.The catheter was returned in two pieces.The flexible tip was separated from the distal tip, point of separation occurred above the first ink band.Length of flexible tip measures within specification tolerance of 6mm-9mm.Point of separation has occurred where the two pieces of material are bonded together.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Clinical review concluded that based on the currently available information, the possible factors contributing to this situation include: patient anatomy/condition and user technique.One used open-end flexi-tip ureteral catheter was returned.The catheter was returned in two pieces.The flexible tip is separated from the distal tip where the two pieces of material are bonded together.The flexible tips length was measured and found to be in specification.The complaint was confirmed based on customer testimony and analysis of the returned device.Cook has concluded the cause cannot be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 02oct2019.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9146885
Report Number1820334-2019-02519
Device Sequence Number2752811
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)220718(10)9889867
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number9889867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR